MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL SIDE ENTRY 5.4QT RED; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SHARPS COLL SIDE ENTRY 5.4QT RED; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305443
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that an unspecified number of sharps coll side entry 5.4qt red experienced an incorrectly positioned label with the label being placed too high.Product defect noted during use.The following information was provided by the initial reporter: material no: 305443, batch no: 8037925.Per customer email: the sharps container is # 305443.I'm a clinical operations manager.We just had an osha walkthrough and one of the first things he noticed in all of our exam rooms was that the label on the sharps container (indicating the fill line) has been incorrectly placed on all of our sharp-containers.They have been placed too high, as they should indicate approximately 3/4 full which is the standard.
 
Event or Problem Description
It was reported that an unspecified number of sharps coll side entry 5.4qt red experienced an incorrectly positioned label with the label being placed too high.Product defect noted during use.The following information was provided by the initial reporter: material no: 305443; batch no: 8037925.Per customer email: the sharps container is #305443.I am a clinical operations manager.We just had an osha walkthrough and one of the first things he noticed in all of our exam rooms was that the label on the sharps container (indicating the fill line) has been incorrectly placed on all of our sharp-containers.They have been placed too high, as they should indicate approximately 3/4 full which is the standard.
 
Additional Manufacturer Narrative
H.6.Investigation: a product image was provided and the label position was evaluated.A review of the device history record (dhr) and non-conforming material report (ncmr) for the reported lot was performed for the past 12 months and there was no issue identified during manufacturing for any labeling concern.The pictures provided indicates that the position of the label is aligned with current specification.In conclusion, a corrective action was not required since the label was visually verified to be in the correct position.The root cause was an incorrect interpretation of product design (the capacity of the product is taken after product is assembled with base and lid).H3 other text : see h.10.

Brand Name
SHARPS COLL SIDE ENTRY 5.4QT RED
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key8748636
Report Number2243072-2019-01290
Device Sequence Number19403305
Product Code FMI
UDI-Device Identifier50382903054430
UDI-Public50382903054430
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305443
Device Lot Number8037925
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;